Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2001, 8:13 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 14, 2001, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties McCurtain County, OK, Red River County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:45 PM CDT | Thunderstorm Wind 58 E | Idabel, OK | Numerous trees down across power lines. |
| Jun 14, 8:50 PM CDT | Thunderstorm Wind 62 M | Clarksville, TX | Trees toppled across Hwy 37. |
| Jun 14, 8:55 PM CDT | Thunderstorm Wind 58 M | Hochatown, OK | Numerous trees toppled in Beaver Bend State Park. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2887 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 150117 SVRSHV OKC089-TXC387-150215- /NEW.KSHV.SV.W.0169.150113-150215/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 813 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 915 PM CDT * AT 813 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR SMITHVILLE AND JUST WEST OF VALLIANT OKLAHOMA TO NEAR KANAWHA AND BOGATA TEXAS. THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST NEAR 25 MPH WHILE INDIVIDUAL THUNDERSTORM CELLS WERE MOVING NORTHEAST NEAR 30 MPH. * CITIES IN THE PATH OF THESE STORMS INCLUDE CLARKSVILLE TEXAS AS WELL AS IDABEL...BROKEN BOW AND BETHEL OKLAHOMA. THIS LINE OF THUNDERSTORMS WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REM/AIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 915 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:25 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 2:25 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT THU JUN 14 2001 ALTHOUGH A FEW THUNDERSHOWERS HAVE POPPED UP OVER THE FOUR STATE AREA THIS AFTERNOON...LOOK FOR A BIGGER SHOW LATE TONIGHT. THE UPPER LEVEL JET STREAK OVER THE MIDWEST AND NORTHERN PLAINS WILL PUT THE FOUR STATE AREA IN A FAVORABLE RIGHT ENTRANCE REGION LATE TONIGHT AND FRIDAY MORNING. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE LATE THIS AFTERNOON AND EVENING OVER OK AND NORTH TX...WITH SEVERE WEATHER...MAINLY IN THE FORM OF HAIL AND WIND...ENHANCED BY THE JET STRUCTURE. THESE THUNDERSTORMS SHOULD MOVE INTO THE NORTH AND WEST PARTS OF THE SHREVEPORT CWA TONIGHT...AND CONTINUE EAST AND SOUTH FRIDAY. HAIL AND WIND MAY OCCUR WITH THESE THUNDERSTORMS... PARTICULARLY IN THE NORTHWEST HALF OF THE FOUR STATE AREA TONIGHT. SCATTERED THUNDERSTORMS SHOULD CONTINUE INTO FRIDAY...ALTHOUGH MAYBE NOT AS MUCH A SEVERE THREAT. THE AVN CONTINUES TO HANDLE THE SURFACE FRONT BETTER THAN THE ETA MODEL. EXPECT THE FRONT TO WANDER THROUGH ABOUT HALF OF OUR AREA THEN BECOME DIFFUSE ON FRIDAY. TEMPS WILL FOLLOW CLOSE TO FWC NUMBERS ON THIS FORECAST. AFTER FRIDAY...RAIN CHANCES DIMINISH DUE TO AN UPPER LEVEL HIGH BUILDING OVER THE FOUR STATE AREA. A DRY WEEK LOOKS TO BE IN THE OFFING FOR NEXT WEEK. 03 SHV 73/88/68/93 6510 MLU 75/89/69/93 4620 TXK 72/87/67/90 7400 TYR 72/87/67/92 6300 LFK 75/90/70/94 5510 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:52 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 53 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 57 min |
| Jun 14, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Upshur, Wood | 59 min |
| Jun 14, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 61 min |
| Jun 14, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.